Central Islip, NY
A 20-year-old female asked:
Does vicks dayquil cold & flu (multi symptom relief) affect birth control (junel fe 1/20) ? the flu medicine has phenylephrine in it .
1 doctor answer • 1 doctor weighed in
No: Over the counter cold preparations will not interfere with the function of birth control pills.
Created for people with ongoing healthcare needs but benefits everyone.
3.7k viewsAnswered >2 years ago
Ask U.S. doctors your own question and get educational, text answers — it's anonymous and free!
0/250
Doctors typically provide answers within 24 hours.
Educational text answers on HealthTap are not intended for individual diagnosis, treatment or prescription. For these, please consult a doctor (virtually or in person). For potential or actual medical emergencies, immediately call 911 or your local emergency service.
Ask your questionAsk questionFree
Talk to a doctor nowTalk to a doctor$
Ask U.S. doctors your own question and get educational, text answers — it's anonymous and free!
0/250
Doctors typically provide answers within 24 hours.
Educational text answers on HealthTap are not intended for individual diagnosis, treatment or prescription. For these, please consult a doctor (virtually or in person). For potential or actual medical emergencies, immediately call 911 or your local emergency service.
HealthTap doctors are based in the U.S., board certified, and available by text or video.
0/250
Video chat with a U.S. board-certified doctor 24/7 in less than one minute for common issues such as: colds and coughs, stomach symptoms, bladder infections, rashes, and more.
Get prescriptions or refills through a video chat, if the doctor feels the prescriptions are medically appropriate. Please note, we cannot prescribe controlled substances, diet pills, antipsychotics, or other abusable medications.
Ask your questionAsk questionFree
Talk to a doctor nowTalk to a doctor$
Ask your Adolescent Medicine question free
Get answers from Adolescent Medicine Specialists and top U.S. doctors
Anonymous
Typically respond in 24 hours
Search millions of doctor answers
0/250
Educational text answers on HealthTap are not intended for individual diagnosis, treatment or prescription. For these, please consult a doctor (virtually or in person). For potential or actual medical emergencies, immediately call 911 or your local emergency service.
Talk to a primary care doctor now for a personalized answer to your Adolescent Medicine question
Our doctors evaluate, diagnose, prescribe, order lab tests, and recommend follow-up care
24/7 Virtual Doctor Visits
Connect in a minute
Affordable with or without insurance
0/250
Video chat with a U.S. board-certified doctor 24/7 in a minute. Get prescriptions or refills through a video chat, if the doctor feels the prescriptions are medically appropriate. Please note, we cannot prescribe controlled substances, diet pills, antipsychotics, or other commonly abused medications.
Trusted by millions since 2010
Related questions
A 23-year-old female asked:
I took 1 tablet of Neurofen for cold and flu (200mg ibuprofen, phenylephrine) 5 hours ago and going for drinks in an hr. Should I drink?
Better not: While it is generally considered acceptable to have no more than one drink while on these medications, I advise my patients not to drink within 24 hrs... Read More
Created for people with ongoing healthcare needs but benefits everyone.
2.1k viewsReviewed >2 years ago
A 24-year-old female asked:
Can I take Cold & Flu tablets (containing paracetamol & phenylephrine hydrochloride) and Loratadine (for my hayfever) at the same time?
Yes: You can, if the Cold & Flu tablets don't contain an antihistamine, best wishes
Created for people with ongoing healthcare needs but benefits everyone.
1.3k viewsAnswered >2 years ago
A 30-year-old female asked:
Can I take Vicks dayquil severe cold and flu + congestion at 7:30 pm if I took Sudafed 12 hour at 1:00 pm?
That would not be wise, since both medications contain the same decongestant and could result in side effects. Wait the full 12 hours for the effects ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Answered Nov 30, 2022
1 comment

Dr. Tinuola Adeyanju commented
Internal Medicine and Pediatrics 41 years experience
If the effect of the medication is not giving you relief; try something different that work differently rather than in the same class that could add side effects. Rest and increased warm fluid is good
Dec 1, 2022
A 26-year-old female asked:
I have taken only one dose of dayquil which contains Phenylephrine almost 30ml during my first trimester. I was 3 weeks and 3 days (fetal age) not gestational. My gestational age at that point would be 5 weeks and 3 days. Have I done harm to my baby?
I wouldn't be concerned about this minimal exposure at that fetal age or any other stage of pregnancy. It is good to avoid meds when you can but a mot... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Answered Dec 04, 2022
A 28-year-old female asked:
I took dayquil cold and flu this morning. Its afternoon now. Can I take Claritin (loratadine) 24 hour now? Im 28 and weigh approximately 130lbs
Why?: i think that it is safe but ask your pharmacist first. But dayquil has no antihistamines so you do not get drowsy. Claritin (loratadine) in spite of w... Read More
Created for people with ongoing healthcare needs but benefits everyone.
3.7k viewsAnswered >2 years ago
Last updated Feb 11, 2020
Found in:
People also asked
1 doctor answer • 1 doctor weighed in
1 doctor answer • 1 doctor weighed in
1 doctor answer • 1 doctor weighed in
2 doctor answers • 4 doctors weighed in
Related topics
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $19/month membership
Disclaimer:
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.